Article Text

PDF
CASE REPORT
Is ivabradine a wonder drug for atypical POTS?
  1. Muhammad Arslan Cheema1,
  2. Muhammad Abdullah Zain2,
  3. Waqas Ullah1 and
  4. Khadija Cheema1
  1. 1 Internal Medicine, Abington Hospital - Jefferson Health, Abington, PA, USA
  2. 2 Internal Medicine, Sheikh Zayed Medical College, Rahim Yar Khan, Pakistan
  1. Correspondence to Dr Waqas Ullah, waqasullah.dr{at}gmail.com

Abstract

Syncope is a sudden loss and gain of consciousness. Traditionally, it is caused by the abnormalities of neurological, cardiac or vasovagal systems. We present a case of a 19-year-old woman presenting with recurrent syncopal episodes with no apparent cause. Examination and investigations were unremarkable for any aetiology except positive tilt tests for postural orthostatic tachycardia syndrome. The purpose of this report is to make physicians aware of the unique presentation of this rare aetiology with recurrent syncopal episodes and the novel management approach.

  • neurology
  • general practice / family medicine

Statistics from Altmetric.com

Footnotes

  • Contributors WU did the critical literature review. MAC did the case management. MAZ wrote the manuscript. KC and MAZ did the literature review.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.